Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MyShrimpDied

HELP! Using RETIN A ONLY!

Recommended Posts

Hey guys, I'm new. I feel like crap, last year, 9th grade, was a great year. New school and I made tons of friends and now at 10th grade I feel like shit, my confidence is shot and i am barely alive. I live every day so I can get home and put on my Retin A Micro before I go to bed and hope for some improvement, to me thats not living, I hate to complain and sound like some whiny bitch, but ive been holding it in for a long time. I do, however have some questions:

I saw my dermatoligist and have been on 'his' program for 4 months with nothing but bad results. The only medicine i've used is a cleanser, bp, and retin a. currently I use retin a 3 times a week and it hasn't really done much. SO...Are dermatoligists FULL OF SHIT? this is very frustrating, my acne has only gotten worse since I decided to go see him. IS it okay to step outside his program or should I stick withit as much as I can, usually when I come home from school my face is extremely oily and I feel like I need to get that shit off my face. My doctor has me washing my face in the morning and in the night and applying the retin a at night.

Blemishes: AAAHH I hate this, it seems like every day at school my face mutates, Ill look in the mirror and the entire area around my face is red from blemishes. However when I go to bed, it's not, when I take a shower, it's not. I wouldn't even have a problem with my face if it wasn't for the blemishes.

eating: I came to understand that eating has NOTHING to do with acne, is it differen't for other people? I take a multivitam supplement with EVERYTHING your body needs. I take it just cuz I like to stay healthy. I dont eat very much shitty food, I like to think I eat healthier than most kids. mostly like nutragrain bars, lotsa fruit, meat, not very many sweets.

ANY advice would be really helpful, this acne is really messing with me, as soon as I think i look fine, the next some damn breakout happens and can't concentrate on anything else except how my face looks.

thanks guys, im glad this place exists.

Share this post


Link to post
Share on other sites

My...

I'm so sorry that you're having such a difficult time right now. Acne is truly an illness in my opinion as it can cause such devastating results emotionally and mentally. Has the Retin-A helped or is there simply no change at all? Would your dermatologist be willing to try other options?

I have tried all of the topicals (including Retin-A) and none of them worked for me because my skin is WAY too sensitive. I could even go days in between and my skin was still a mess! I also refuse to take antibiotics because of the resistance that your body builds which makes the fight worse. Do you react positively to things like BP or salicylic acid?

OH...and welcome to the board smile.gif

T

Share this post


Link to post
Share on other sites

First off, cut out the BP totally. Obviously, it's just irritating the hell out of your face and making it worse.

If you've only been using the Retin-A for the past 4 months 3x per week, then in all reality you've been using it (cumulatively speaking) for approximately 6 weeks. If you read the little pamphlet that is included w/the medicine it states that it takes almost 7 weeks before you see improvement and that it will get worse before it gets better. Plus, the reason you haven't seen much progress for such a long amount of time is because you've been dragging out the treatment using it only 3x per week. All the research was done on patients who used it every night for a period of three months. You need to start using a small amount every night so your skin gets used to it and overcomes the dryness (which is a normal part of getting used to the medication.) By using it only a few times per week you're just teasing your skin and it's not helping it get used to the medication. Trust me, grit your teeth and start using it every night and before you realize it, your face will begin to improve. AND STOP USING THE BP TILL YOUR FACE GETS USED TO THE RETIN-A!

Share this post


Link to post
Share on other sites

hey,

stasia is correct: stop using the bp. wait a few days for your face to recover. then use retin-a every night. just wash your face 2 times a day with soap or cleanser that wont dry or irritate your face. keep trying this for at least a few months then, if it doesnt do anything, tell your dermatologist and see if you can change treatments.

sorry to hear you are so depressed. i am too. i didnt go out today because of my acne. i was just getting some more confidence back, but then i had a breakout. the emotional and psychological effects of acne are totally under played. if you get depressed tell your doctor. maybe you need anti-depressants if its that bad.

good luck,

TIM

Share this post


Link to post
Share on other sites

I would personally advice accutane for anyone with acne problems, but of course it's way better if acne would clear up before having to turn to drugs such as that. Before I had to resort to accutane, I used Aveeno, and still do. Either the oatmeal cleansing bar or the salicylic acid one. It didn't really help with my breakouts until after accutane, but it has always helped with my redness and irritation.

Share this post


Link to post
Share on other sites

I agree with Stasia. You're probobly doing more harm than good by just using it 3x a week. Did your doctor tell you to do that? When I first started using Retin-a Micro, it irritated and burned my face quite badly but after about a week, it got used to the medication. Now when I put it on, I don't get irritated and it doesn't sting. Are you using the BP in the morning or at night? Also, school mirrors suck...stay away from those.

Share this post


Link to post
Share on other sites

That regime sounds a bit unorthodox to me. My pharmacist has told me not to use retinoids(RetinA, Differin... etc.) at the same time as BP. Anytime you don't have confidence in a doctor it is wise to shop around whether it is a dermatologist or an internist, oncologist and so on.For what it costs to see a dermatologist you deserve:time, atttention, education and ultimately results. I would schedule a follow up with your current dermatologist, and discuss your concerns and options. But, if you leave not feeling good about it, find a different doctor. Talk to friends and family they might have a line about a dermatologist that will be a better fit and get you a better treatment plan.Hang in there, help is out there.

Share this post


Link to post
Share on other sites

Get your doc or another doc to prescribe Doxycycline. It's an antibiotic and it works VERY well. It cleared me up 90% and using just face wash and BP lightly cleared me to about 99%.

Share this post


Link to post
Share on other sites

I am not entirely sure what Retin A is but I know from experience believe me that for different types of acne there are different solutions. I have had acne for the past 7/8 years and tried everything. My skin has changed throughout. It started as little pimples like whiteheads or blackheads which i treated woth benzoyl peroxide 5%. It dries your skin and looks awful for a month or so but is worth it i the end. Then started gettin bigger red spots. Used clindamycin lotion which works well but not perfect. Now get occassional pimple but mainly painful lumps now and agoin. Use Adapalene gel for this. The best way is to combine lotion or gel with antibiotics as well. Ask your doctor to try a tetracycline or erythromycin tablets. The best i found were Trimthroprim but I am from England so not sure if you have that. The best you can hope for though is to just keep it under control until your hormones settle. Also, not to sound dirty or anything because it could just be total co-incedence but I am certain that the more sexually active I am the worse my skin becomes. It may be the increase of hormones with orgasm I dont know. Try not to masturbate or have sex for a week or two to see if there is an improvement. Also, i agree with you. Chocolate and crisps seem to give me spots, perhaps cheese and greasy chinese foods as well. Good luck, let me kno what you think.

ONE MAIN THING ASWELL. JUST WASH WITH WARM OR COLD WATER IN MORNING AND APPLY BENZOYL PEROXIDE. THEN AT NIGHT USE THE RETIN A STUFF OR VICE-VERSA. THEY COUNTER-ACT EACH OTHER IF USED AT THE SAME TIME.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×